Tennessee, 2014Damaging Wind in Tennessee, December 23, 2014
December 23, 2014 · NWS MRX · 1 event in 1 county or zone
A weak frontal boundary triggered a few thunderstorms across southeast TN. One of the storms downed some trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary triggered a few thunderstorms across southeast TN. One of the storms downed some trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 23, 1:19 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 23, 1:19 PM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
119 PM EST TUE DEC 23 2014
.AVIATION...
MESSY CONDITIONS AS THE PERIOD FROM ROUGHLY 23/22Z TO 24/12Z WILL
EXPERIENCE THE BRUNT OF CURRENT WEATHER SYSTEM...AS RAIN WITH LOW
CIGS AND REDUCED VSBYS WILL RESULT IN WIDESPREAD IFR CONDITIONS.
SOME TS IS POSSIBLE 24/03-24/10 FOR TYS AND CHA. AS THE SYSTEM
APPROACHES...WINDS AT 2000 FT AGL MIGHT APPROACH LLWS CRITERIA
AFTER 24/06Z TONIGHT. SFC WINDS WILL INCREASE AT SITES AROUND
24/12Z THUS DIMINISHING ANY LLWS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GC
Hazardous weather outlook, Dec 23, 4:00 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EST TUE DEC 23 2014
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-240900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
400 AM EST TUE DEC 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A LOW PRESSURE SYSTEM WILL APPROACH FROM THE SOUTHWEST TODAY AND
TONIGHT...BRINGING RAIN AND A FEW THUNDERSTORMS TO THE AREA.
THE RAIN MAY BE HEAVY AT TIMES...ESPECIALLY OVER THE
PLATEAU...SOUTHEAST TENNESSEE...AND EXTREME SOUTHWEST NORTH
CAROLINA...WHICH MAY LEAD TO SOME LOCALIZED FLOODING. WINDS WILL
INCREASE AS WELL AHEAD OF THIS SYSTEM...WITH SOME STRONG GUSTY
WINDS POSSIBLE ESPECIALLY TONIGHT OVER THE HIGHER ELEVATIONS OF
THE EAST TENNESSEE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT WILL PUSH THROUGH ON WEDNESDAY. THERE MAY BE A FEW
SNOW FLURRIES FLYING IN THE LOWER ELEVATIONS LATER WEDNESDAY NIGHT
INTO EARLY CHRISTMAS MORNING WITH LITTLE CHANCE OF ANY
ACCUMULATION. THE BEST CHANCE FOR ANY MINOR ACCUMULATION...AROUND
AN INCH...WOULD BE IN THE HIGHER TERRAIN...MAINLY ABOVE 3000 FEET
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Dec 23, 3:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 3 S DUCKTOWN 34.99N 84.39W
12/23/2014 E0.25 INCH POLK TN PUBLIC
PEA SIZED HAIL REPORTED NEAR THE GRASSY CREEK AREA OF
COPPERHILL.
&&Thunderstorm Wind, Monroe
- When
- December 23, 3:00 PM EST to 3:20 PM EST
- Where
- Monroe County, Coker Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 35.270, -84.300
Three to four trees were downed by thunderstorm wind across the region. Reported by the highway department.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, December 23, 20145 deaths · 50 injured · $27 million · EF3 · 33 events
- Marine Strong Wind in Lake Superior, December 23, 20142 deaths · 1 event
- Tornado and Hail in Louisiana, December 23, 2014$400,000 · EF2 · 5 events
- Flash Flooding and Damaging Winds in Florida, December 23 to 24, 2014$113,000 · 50 kt wind · 16 events
- Flash Flood and Heavy Rain in Georgia, December 23 to 24, 2014$35,000 · 13 events
- Hail and Lightning Strike in Texas, December 23, 2014$50,000 · 1 in hail · 2 events
- Winter Weather in Colorado, December 23, 20144 injured · 2 events
- Tornado and Flash Flooding in Georgia, December 23 to 24, 20141 injured · $20,000 · EF0 · 8 events
- Hail and Damaging Wind in Louisiana, December 23, 2014$33,000 · 4.25 in hail · 5 events
- Hail and Damaging Winds in Alabama, December 23, 2014$17,000 · 1 in hail · 6 events
- Dense Fog in Maryland, December 23 to 24, 201414 events
- Hail and Damaging Wind in Louisiana, December 23, 2014$1,000 · 2.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551807.